Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 106, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 25, 2011, 7:24 PM EDT for 6 counties in Kentucky. It was in force for 36 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2011, 7:24 PM EDT (23:24 UTC)
- Expired
- Apr 25, 2011, 8:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Bell County, KY, Clay County, KY, Harlan County, KY, Knox County, KY, Leslie County, KY, Letcher County, KY
The radar
The Knoxville radar (KMRX), 63 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 7:36 PM EDT | TSTM WND DMG | Middlesboro, KY | TREES WERE BLOWN DOWN ON THE RIGHT FORK OF POLLY HOLLOW RD OUTSIDE OF MIDDLESBORO. |
| Apr 25, 7:45 PM EDT | TSTM WND DMG | 3 Sw Miracle, KY | CORRECTED TIME OF EVENT. TREES WERE BLOWN DOWN ALONG KY HWY 987 ONE MILE OFF OF US 119 ON BROWNIES CREEK ROAD 3 MILES SOUTHWEST OF MIRACLE. |
| Apr 25, 7:45 PM EDT | HAIL 0.25 | East Pineville, KY | CORRECTED EVENT TIME. PEA SIZE HAIL WAS REPORTED NEAR EAST PINEVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
771
WUUS53 KJKL 252324
SVRJKL
KYC013-051-095-121-131-133-260000-
/O.NEW.KJKL.SV.W.0106.110425T2324Z-110426T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
724 PM EDT MON APR 25 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BELL COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN CLAY COUNTY IN SOUTHEAST KENTUCKY...
WESTERN HARLAN COUNTY IN SOUTHEAST KENTUCKY...
EAST CENTRAL KNOX COUNTY IN SOUTHEAST KENTUCKY...
SOUTHERN LESLIE COUNTY IN SOUTHEAST KENTUCKY...
EXTREME SOUTHWESTERN LETCHER COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 800 PM EDT
* AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR MIDDLESBORO...AND
MOVING NORTHEAST AT 55 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
PINEVILLE...HARLAN...DAVISBURG...BINGHAMTOWN...MELDRUM...HUTCH...
FERNDALE...CLEAR CREEK SPRINGS...EAST PINEVILLE...WASIOTO...
CALVIN...WALLSEND...FOURMILE...CUBAGE...VARILLA...STRAIGHT CREEK...
OAKS...CARY...MIRACLE AND ARJAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS OVER PARTS
OF TENNESSEE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS!
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3659 8389 3715 8349 3700 8312 3675 8320
3673 8323 3673 8327 3670 8337 3667 8342
3666 8354 3662 8367 3658 8371
TIME...MOT...LOC 2324Z 210DEG 46KT 3660 8372
WIND...HAIL 70MPH 0.88IN
$$
PELTON2 follow-up statements
131
WWUS53 KJKL 252344
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
744 PM EDT MON APR 25 2011
KYC013-051-095-121-131-133-260000-
/O.CON.KJKL.SV.W.0106.000000T0000Z-110426T0000Z/
CLAY KY-LESLIE KY-LETCHER KY-KNOX KY-HARLAN KY-BELL KY-
744 PM EDT MON APR 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BELL...WESTERN
HARLAN...EAST CENTRAL KNOX...EXTREME SOUTHWESTERN LETCHER...SOUTHERN
LESLIE AND SOUTHEASTERN CLAY COUNTIES UNTIL 800 PM EDT...
AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FOURMILE TO CARY TO MIRACLE TO OAKS TO HENSLEY
STORE...MOVING NORTHEAST AT 45 MPH. NICKEL SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
HARLAN...BLACK SNAKE...LIGGETT...RELLA...BARDO...STANFILL...
TWILA...SMITH...YANCEY...LOW...STONY FORK JUNCTION...PANSY...
MARTINS FORK LAKE...MARY ALICE...KENTENIA...THREE POINT...MOLUS...
SOUTH WALLINS...FLAGLER AND TEETERSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3667 8383 3715 8349 3700 8312 3675 8320
3673 8323 3673 8327 3670 8337 3667 8342
3666 8354 3662 8367 3659 8370
TIME...MOT...LOC 2345Z 207DEG 40KT 3684 8371 3684 8365
3683 8361 3680 8357 3677 8354 3675 8335
WIND...HAIL 70MPH 0.88IN
$$
JP729
WWUS53 KJKL 260001
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
801 PM EDT MON APR 25 2011
KYC013-051-095-121-131-133-260009-
/O.EXP.KJKL.SV.W.0106.000000T0000Z-110426T0000Z/
CLAY KY-LESLIE KY-LETCHER KY-KNOX KY-HARLAN KY-BELL KY-
801 PM EDT MON APR 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR BELL...WESTERN HARLAN...EAST
CENTRAL KNOX...EXTREME SOUTHWESTERN LETCHER...SOUTHERN LESLIE AND
SOUTHEASTERN CLAY COUNTIES IS BEING REISSUED...
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.
LAT...LON 3667 8383 3715 8349 3700 8312 3675 8320
3673 8323 3673 8327 3670 8337 3667 8342
3666 8354 3662 8367 3659 8370
TIME...MOT...LOC 2359Z 207DEG 40KT 3696 8357 3696 8351
3695 8347 3692 8343 3689 8340 3686 8321
$$
PELTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 4:21 PM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Apr 25, 4:21 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 421 PM EDT MON APR 25 2011 .SHORT TERM.../TONIGHT THROUGH WEDNESDAY NIGHT/...UPDATED ACTIVE PATTERN TO CONTINUE DURING THE PERIOD...BUT WINDING DOWN ON WEDNESDAY NIGHT. MODELS ARE STILL SHOWING SOME TIMING/TRACKING DISCREPANCIES...AND HAVE USED A COMPROMISE FOR THE FORECAST. FIRST CONCERN IS FOR THE LATE AFTERNOON AND EVENING. CONVECTION HAS STARTED TO POP...BUT MOSTLY OUTSIDE THE FORECAST AREA AS OF MID AFTERNOON. AT THIS POINT...STILL THINKING THAT COVERAGE WILL BE LIMITED WITH A LACK OF A FOCUSING MECHANISM...AND HAVE USED A 20 PERCENT POP FOR THE START OF FIRST PERIOD. IF TRENDS SHOW MORE COVERAGE...AN UPDATE WOULD BE NEEDED. HAVE ALSO INCLUDED SLIGHT CHANCE TOWARD THE END OF THE PERIOD IN OUR FAR SW...WITH BOTH THE NAM AND GFS SHOWING CONVECTION INITIATING ALONG A COLD FRONT OVER MO AND AR THIS EVENING AND MOVING EAST OVERNIGHT...BUT THE NAM BEING SLOWER THAN THE GFS. ON TUESDAY THE CONVECTION REMNANTS MOVE THROUGH OUR AREA. FORECAST WIND FIELDS SHOW MORE SHEER DEVELOPING FOR TUE...AND SEVERE THREAT WILL NEED TO BE WATCHED...ESPECIALLY IF SOME DESTABILIZATION CAN TAKE PLACE FIRST. DOWNSLOPE LOW LEVEL FLOW MAY LOWER THE PRECIP AND SVR THREAT OVER THE FAR EASTERN PORTION OF THE FORECAST AREA ON TUE. TUE NIGHT A STRONG AREA OF LOW PRESSURE WILL DEVELOP OVER THE SOUTHERN PLAINS AND HEAD TOWARD AR. MODELS SHOW CONVECTION DEVELOPING TO OUR W AND SW CLOSER TO THE LOW AND IN THE AREA OF GOOD INFLOW OFF THE GULF. THIS CONVECTION MAY AFFECT OUR AREA DURING THE NIGHT. THE MOST SIGNIFICANT WX IS LIKELY TO BE WEDNESDAY. THE AFOREMENTIONED LOW WILL CONTINUE DEEPENING AND TRACKING NE UP THE OHIO VALLEY. THE WINDS FIELDS ARE EXPECTED TO BE VERY STRONG. THE MOST QUESTIONABLE PARAMETER MAY BE INSTABILITY...ESPECIALLY IN OUR EASTERN COUNTIES... WHERE DOWNSLOPE LOW LEVEL FLOW IS A DISTINCT POSSIBILITY FOR LIMITING PRECIP AND SEVERE POTENTIAL. EVEN SO...BOTH FLOODING AND ALL TYPES OF SEVERE WX ARE A CONCERN...ESPECIALLY IN OUR WESTERN COUNTIES. EVEN IN THE EAST...IF CONVECTION MANAGES TO OCCUR DESPITE DOWNSLOPING... DAMAGING WINDS COULD STILL THREATEN. THE THREATS WIND DOWN ON WEDNESDAY NIGHT WITH COLD FRONTAL PASSAGE. .LONG TERM.../THURSDAY THROUGH MONDAY/...UPDATED FINALLY APPEARS A BREAK FROM THE ACTIVE WEATHER WILL ARRIVE ON THURSDAY AS MUCH DRIER AND COOLER AIR RETURNS TO EAST KENTUCKY. THIS SHOULD GIVE THE AREA A CHANCE TO DRY OUT AND RECOVER FROM THE MID WEEK ACTIVE WEATHER. TEMPERATURES WILL ONCE AGAIN BEGIN TO REBOUND HEADING INTO NEXT WEEKEND...WITH A COLD FRONT TO BRING ANOTHER CHANCE OF RAIN LATE IN THE WEEKEND. MODELS ARE IN VERY GOOD AGREEMENT FROM THURSDAY INTO THE START OF THIS NEXT WEEKEND. WILL GO AHEAD AND ELIMINATE POPS STARTING AT 12Z THURSDAY THROUGH 00Z FRIDAY. MODEL SOUNDINGS ARE JUST TOO DRY AND STABLE TO PRODUCE MUCH IN THE WAY OF MEASURABLE PRECIPITATION. THERE IS STILL UNCERTAINTY SURROUNDING THE TIMING OF THE FRONT LATE IN THE WEEKEND. OPTING TO KEEP THE FORECAST FAIRLY IN TACT WITH SMALL CHANCES OF SHOWERS AND THUNDERSTORMS FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT. HOWEVER...GUT FEELING IS THE FRONT WILL LIKELY END UP BEING SLOWER AND MAY HOLD OFF UNTIL SUNDAY NIGHT OR MONDAY. THIS IS GENERALLY WHAT THE ECMWF AGREES ON AT THE MOMENT. HOWEVER...WITHOUT MODEL AGREEMENT...OPTING TO HOLD ONTO A CHANCE FOR SATURDAY NIGHT THROUGH SUNDAY. AFTER A "COOL" THURSDAY...TEMPERATURES WILL WARM HEADING INTO THE UPCOMING WEEKEND. GUIDANCE SEEMS TO BE COVERING THE TEMPERATURES FAIRLY WELL...SO NO REASON TO DEVIATE VERY MUCH. && .AVIATION.../18Z TO 18Z/ FINALLY...A QUIET DAY SETTING UP ACROSS EAST KENTUCKY WITH ONLY A VERY MINOR CHANCE AT SEEING ANY CONVECTION THROUGH TONIGHT. WINDS WILL REMAIN VERY GUSTY OUT OF THE SOUTHWEST TODAY...BEFORE TURNING LIGHTER THIS EVENING. MORE LLWS IS EXPECTED TONIGHT WITH WINDS 2KFT ABOVE THE SURFACE INCREASING TO 50 KNOTS. THE NEXT CHANCE OF CONVECTION TO AFFECT THE TAF SITES WILL COME TOMORROW MORNING AFTER 12Z AS A LINE OF SHOWERS AND THUNDERSTORMS PUSHES EAST INTO THE REGION. SOME LIGHT FOG COULD DEVELOP AGAIN AROUND KSME LATE TONIGHT. OTHERWISE...MAINLY VFR CONDITIONS ARE FORECAST. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...HAL LONG TERM...KAS AVIATION...KAS
Hazardous weather outlook, Apr 25, 4:38 AM EDT, 14 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 438 AM EDT MON APR 25 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-261145- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 438 AM EDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY AND AGAIN OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY THROUGH WEDNESDAY NIGHT...AND AGAIN FROM SATURDAY NIGHT THROUGH SUNDAY. SOME OF THE STORMS FROM TUESDAY THROUGH WEDNESDAY NIGHT MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...RESULTING IN A POTENTIAL FOR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAIL...ANY WIND DAMAGE...OR EXCESSIVE RAINFALL TO THE NATIONAL WEATHER SERVICE IN JACKSON. MB
In the hours before
Special weather statement, Apr 25, 3:45 PM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 345 PM EDT MON APR 25 2011 KYZ120-252015- PIKE- 345 PM EDT MON APR 25 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 415 PM EDT MONDAY AFTERNOON... EAST CENTRAL PIKE. AT 344 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PAW PAW...OR 14 MILES SOUTHWEST OF GILBERT CREEK...MOVING NORTH AT 40 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WOODMAN AROUND 350 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE AND ONE HALF INCHES PER HOUR...GUSTY WINDS UP TO 50 MPH...FREQUENT LIGHTNING AND HAIL UP TO NICKEL SIZE IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. PELTON
Special weather statement, Apr 25, 5:41 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 541 PM EDT MON APR 25 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-261000- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 541 PM EDT MON APR 25 2011 ...SEVERE THUNDERSTORMS AND FLOODING POSSIBLE ACROSS EASTERN KENTUCKY FROM TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT... A PASSING AREA OF STRONG LOW PRESSURE WILL BRING A COLD FRONT THROUGH THE REGION ON WEDNESDAY. AHEAD OF THE FRONT ON TUESDAY AFTERNOON AND EVENING...SEVERE THUNDERSTORMS MAY DEVELOP. THE MAIN THREATS FROM THESE STORMS INITIALLY WILL BE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINS WHICH COULD LEAD TO FLASH FLOODING. AS THE FRONT MOVES THROUGH THE AREA ON WEDNESDAY...THERE WILL BE A RENEWED THREAT OF SEVERE THUNDERSTORMS...WITH LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINS WHICH MAY AGAIN LEAD TO FLASH FLOODING. BY LATE WEDNESDAY NIGHT...TOTAL RAINFALL AMOUNTS ARE EXPECTED TO BE IN THE 1 TO 3 INCH RANGE. IF THESE AMOUNTS MATERIALIZE...FLOODING WILL BECOME PROBABLE ALONG THE RED RIVER...AS WELL AS PORTIONS OF THE CUMBERLAND AND KENTUCKY RIVERS. ANY CHANGES IN THE TRACK AND INTENSITY OF THIS SYSTEM WILL AFFECT THE TIMING OF THE SEVERE WEATHER THREAT AS WELL AS TOTAL RAINFALL AMOUNTS. RESIDENTS SHOULD STAY TUNED FOR FURTHER UPDATES TO THIS DEVELOPING WEATHER SITUATION. AR
Special weather statement, Apr 25, 7:18 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 718 PM EDT MON APR 25 2011 KYZ087-260000- BELL- 718 PM EDT MON APR 25 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 800 PM EDT MONDAY EVENING... SOUTHERN BELL. AT 717 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF NOETOWN...OR 10 MILES SOUTHWEST OF MIDDLESBORO...MOVING NORTH AT 50 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...NOETOWN AROUND 725 PM EDT...MIDDLESBORO AND BINGHAMTOWN AROUND 730 PM EDT...FERNDALE AROUND 735 PM EDT...WASIOTO AROUND 740 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE AND ONE HALF INCHES PER HOUR...GUSTY WINDS AROUND 50 MPH...FREQUENT LIGHTNING AND NICKEL SIZED HAIL IN THESE AREAS. PELTON
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:48 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 26 min |
| Apr 25, 7:58 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Breathitt, Clay, Harlan, Knott, Knox and 4 more | 47 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.